Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 12, NWS La Crosse, WI

May 2, 2012Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 2, 2012, 9:53 PM CDT for Trempealeau County, Wisconsin. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2012, 9:53 PM CDT (02:53 UTC)
Expired
May 2, 2012, 10:45 PM CDT
In force
52 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Trempealeau County, WI

The radar

The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 10:03 PM CDTTSTM WND DMGArcadia, WIMOBILE HOME BLOWN OFF ITS FOUNDATION IN THE ARCADIA TRAILOR PARK. RELAYED VIA WEAU.
May 2, 10:05 PM CDTHAIL 1.256 Nne Arcadia, WI
May 2, 10:25 PM CDTTSTM WND DMGWhitehall, WITREES AND POWER LINES DOWN IN WHITEHALL AND BLAIR...REPORT RELAYED BY WKBT. TIME ESTIMATED BY RADAR.
May 2, 10:26 PM CDTTSTM WND DMGBlair, WIHOUSE WITH 4 WINDOWS BLOWN OUT DUE TO WIND AND HAIL. RELAYED VIA WKBT.
May 2, 10:28 PM CDTTSTM WND DMGBlair, WIROOF AND SIDING PULLED OFF. LARGE TREES UPROOTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 7:47 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1937 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS53 KARX 030253
SVRARX
WIC121-030345-
/O.NEW.KARX.SV.W.0012.120503T0253Z-120503T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT WED MAY 2 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 1045 PM CDT

* AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM LOCATED 7 MILES WEST OF ARCADIA...MOVING EAST
  AT 35 MPH. THIS STORM CAN PRODUCE QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARCADIA AND WICKHAM VALLEY AROUND 1000 PM...
  INDEPENDENCE AND NORTH CREEK AROUND 1005 PM...
  SQUARE BLUFF AND ELK CREEK AROUND 1010 PM...
  WHITEHALL AND HIGHWAY 95 AND COUNTY D AROUND 1015 PM...
  BLAIR AND BEACH CORNERS AROUND 1020 PM...
  HEGG AND PIGEON FALLS AROUND 1025 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4456 9117 4425 9117 4424 9115 4419 9116
      4419 9160 4420 9161 4421 9160 4422 9157
      4425 9153 4443 9153
TIME...MOT...LOC 0253Z 268DEG 32KT 4429 9157
WIND...HAIL 60MPH 1.00IN

$$
4 follow-up statements
981 
WWUS53 KARX 030314
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1014 PM CDT WED MAY 2 2012

WIC121-030345-
/O.CON.KARX.SV.W.0012.000000T0000Z-120503T0345Z/
TREMPEALEAU WI-
1014 PM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TREMPEALEAU COUNTY UNTIL 1045 PM CDT...

AT 1012 PM LOCAL LAW ENFORCEMENT OFFICIALS REPORTED PING PONG BALL 
SIZE HAIL BETWEEN ARCADIA AND INDEPENDENCE WITH THIS SEVERE 
THUNDERSTORM.

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
SEVERE THUNDERSTORM WAS LOCATED NEAR SQUARE BLUFF...OR NEAR
WHITEHALL...MOVING EAST AT 35 MPH. THIS STORM CAN PRODUCE LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAIR AND BEACH CORNERS AROUND 1020 PM...
  PIGEON FALLS AND HEGG AROUND 1025 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE ROOFS...WINDOWS...SIDING AND VEHICLES. DAMAGING
WINDS ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER
LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4456 9117 4425 9117 4424 9115 4419 9116
      4419 9153 4425 9153 4442 9153
TIME...MOT...LOC 0314Z 261DEG 31KT 4434 9133
WIND...HAIL 60MPH 1.75IN

$$

RRS
048 
WWUS53 KARX 030327
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1027 PM CDT WED MAY 2 2012

WIC121-030345-
/O.CON.KARX.SV.W.0012.000000T0000Z-120503T0345Z/
TREMPEALEAU WI-
1027 PM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TREMPEALEAU COUNTY UNTIL 1045 PM CDT...

AT 1026 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BLAIR...OR 6 MILES EAST OF
WHITEHALL...MOVING EAST AT 35 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY
MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

&&

LAT...LON 4419 9116 4419 9139 4445 9139 4451 9117
      4425 9117 4424 9115
TIME...MOT...LOC 0327Z 261DEG 31KT 4435 9117
WIND...HAIL 60MPH 1.00IN

$$

RRS
455 
WWUS53 KARX 030335
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1035 PM CDT WED MAY 2 2012

WIC121-030345-
/O.CON.KARX.SV.W.0012.000000T0000Z-120503T0345Z/
TREMPEALEAU WI-
1035 PM CDT WED MAY 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
TREMPEALEAU COUNTY UNTIL 1045 PM CDT...

AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM LOCATED NEAR BLAIR...OR 7 MILES SOUTHEAST OF
WHITEHALL...MOVING EAST AT 35 MPH. THIS STORM CAN PRODUCE QUARTER
SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4419 9116 4419 9130 4448 9130 4451 9117
      4425 9117 4424 9115
TIME...MOT...LOC 0335Z 258DEG 28KT 4432 9114
WIND...HAIL 60MPH 1.00IN

$$

RRS
846 
WWUS53 KARX 030343
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1043 PM CDT WED MAY 2 2012

WIC121-030352-
/O.EXP.KARX.SV.W.0012.000000T0000Z-120503T0345Z/
TREMPEALEAU WI-
1043 PM CDT WED MAY 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TREMPEALEAU
COUNTY WILL EXPIRE AT 1045 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER STRONG STORMS REMAIN OVER PARTS OF CENTRAL AND 
EASTERN TREMPEALEAU COUNTY...AND COULD PRODUCE SMALL HAIL AND GUSTY 
WINDS IN ADDITION TO LIGHTNING AND HEAVY RAIN.

LAT...LON 4419 9116 4419 9130 4448 9130 4451 9117
      4425 9117 4424 9115
TIME...MOT...LOC 0342Z 258DEG 28KT 4433 9106

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:17 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 2, 6:17 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
617 PM CDT WED MAY 2 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
340 PM CDT WED MAY 2 2012

MAIN FORECAST CONCERNS WILL BE SEVERE WEATHER POTENTIAL THIS EVENING
AND OVERNIGHT/CONTINUING SHOWER AND THUNDERSTORM CHANCES THROUGH THE
REST OF THE PERIOD.

RUC/RAP SURFACE ANALYSIS THIS AFTERNOON HAS AN AREA OF LOW PRESSURE
NEAR GREAT BEND KS WITH A WARM FRONT EXTENDING ALONG I-70 ACROSS MO
INTO CENTRAL IL. MEANWHILE...RUC/RAP 1000-500MB THICKNESS ANALYSIS
SHOWS A FRONTAL BOUNDARY EXISTING ACROSS NORTHERN IA INTO SOUTHERN
WI...ALONG I-90. MEANWHILE...UNDER PARTLY TO MOSTLY SUNNY
SKIES...DESTABILIZATION IS TAKING PLACE MAINLY ALONG/SOUTH OF I-90.
CURRENT LAPS INDICATING 1000-2500J/KG 0-1KM MLCAPE ACROSS NORTHWEST
IA INTO SOUTHERN MN WITH 0-3KM BULK SHEAR IN THE 20-25KT RANGE. VIS
SATELLITE SHOWING INCREASING  CUMULUS ALONG THE AFOREMENTIONED
FRONTAL BOUNDARY IN THIS DESTABILIZATION ZONE.

02.12Z NCEP MODEL SUITE/02.09Z SREF IN GENERALLY GOOD AGREEMENT
THROUGH THE SHORT TERM WITH HANDLING OF OVERALL SYNOPTIC SETUP.

MODELS SHOW INCREASING 925-850MB MOISTURE TRANSPORT INTO THE AREA
THIS EVENING AHEAD OF THE AREA OF LOW PRESSURE OVER THE CENTRAL
PLAINS. THIS MOISTURE TRANSPORT INTO THE FRONTAL BOUNDARY IS
EXPECTED TO TRIGGER A COMPLEX OF THUNDERSTORMS MAINLY ALONG AND
SOUTH OF I-94. WILL HAVE TO WATCH FOR SEVERE POTENTIAL THIS EVENING
AS THE NAM MAINTAINS 1500-2500J/KG 0-3KM MUCAPE AND BULK SHEAR IN
THE 20-35KT RANGE. IT APPEARS THE MAIN SEVERE THREATS GOING INTO
THIS EVENING WILL BE LARGE HAIL AND DAMAGING WINDS. CONVECTION LOOKS
TO WEAKEN SOME AFTER MIDNIGHT AS THE MOISTURE TRANSPORT AXIS BENDS
THE THE EAST OUT OF THE AREA AND CAPE WANES. ANOTHER CONCERN WILL BE
HEAVY RAIN POTENTIAL ACROSS PORTIONS OF NORTHEAST IA INTO FAR
SOUTHWEST WI AS PRECIPITABLE WATER VALUES INCREASE TO AROUND 1.5 TO
1.7 INCHES. WITH RECENT HEAVIER RAINFALL LAST NIGHT/EARLY THIS
MORNING AND LOW FLASH FLOOD GUIDANCE VALUES...WILL BE HOISTING A
FLASH FLOOD WATCH TONIGHT FOR PORTIONS OF NORTHEAST IA. HAVE ALSO
INCLUDED A HYDROLOGY SECTION BELOW TO DISCUSS HEAVY RAIN CONCERNS.

MODELS INDICATE FRONTAL/OUTFLOW BOUNDARY REMAINING NEARLY STATIONARY
ACROSS THE AREA THROUGH THURSDAY. NAM AND GFS SHOWING 0-3KM MUCAPE
INCREASING INTO THE 2000-3500J/KG RANGE BY THURSDAY AFTERNOON WITH
AMPLE BULK SHEAR. THIS CAPE HOWEVER WILL BE HIGHLY DEPENDENT ON HOW
MUCH CLEARING/HEATING CAN BE REALIZED BEHIND THE COMPLEX THAT ROLLS
THROUGH OVERNIGHT. FAIRLY DOUBTFUL WE WILL BE THAT CLEAN FOR THAT
MUCH DESTABILIZATION. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY
FOR SEVERE POTENTIAL IF WE DO REALIZE HIGHER CAPE.

SHOWER/THUNDERSTORM CHANCES LOOK TO CONTINUE THROUGH THE REST OF THE
PERIOD AS SOUTHWEST FLOW ALOFT BRINGS SEVERAL MID-LEVEL SHORTWAVE
ACROSS THE AREA ALONG WITH A LINGERING SURFACE FRONTAL BOUNDARY IN
THE VICINITY.

TEMPERATURE-WISE...ABOVE NORMAL TEMPERATURES LOOK TO CONTINUE
THROUGH SATURDAY. WILL HAVE TO WATCH SATURDAY AS THE MODELS DEPICT
MORE OF AN EASTERLY FLOW WITH STRATUS. THIS MAY KEEP TEMPERATURES
DOWN MORE THAN EXPECTED.

.LONG TERM...SUNDAY THROUGH WEDNESDAY
340 PM CDT WED MAY 2 2012

02.12Z GFS AND ECMWF IN GOOD AGREEMENT IN BRINGING A LOW PRESSURE
SYSTEM FROM SOUTHERN CANADA AND THE PLAINS...EASTWARD INTO THE AREA
SUNDAY THROUGH SUNDAY NIGHT FOR THE LIKELIHOOD OF SHOWERS AND
THUNDERSTORMS. PATTERN SHIFT THEN OCCURS BEHIND THIS SYSTEM WITH
COOLER CYCLONIC FLOW DOMINATING THROUGH WEDNESDAY. STEEP LAPSE
RATES...ESPECIALLY DURING THE AFTERNOON HOURS UNDER THIS COOLER
CYCLONIC FLOW ALOFT IS EXPECTED TO LEAD TO SCATTERED
SHOWER/THUNDERSTORM ACTIVITY. OTHERWISE...LOOK FOR HIGH TEMPERATURES
THROUGH THE PERIOD IN THE UPPER 50S TO THE MIDDLE 60S.

&&

.AVIATION...TONIGHT AND THURSDAY
617 PM CDT WED MAY 2 2012

A FEW THUNDERSTORMS HAVE DEVELOPED LATE THIS AFTERNOON ACROSS
SOUTHERN MINNESOTA...AND EXPECT ADDITIONAL STORMS TO FIRE UP ALONG
SURFACE BOUNDARY SITUATED ALONG THE I-90 CORRIDOR AND NORTH.
MEANWHILE...LARGE EXPANSE OF VFR TO HIGH-END MVFR CEILNGS ACROSS
CENTRAL AND EASTERN IOWA WAS MOVING NORTH...AND THIS MORE STABLE
AIRMASS INTRODUCES UNCERTAINITY FOR FORECAST. DO EXPECT AT LEAST
SCATTERED STORMS THIS EVENING IN THE VICINITY OF KRST/KLSE.

MVFR CEILNGS CAN BE EXPECTED OVERNIGHT WITH ANY REMAINING
STORMS AROUND THE AREA...EVENTUALLY CLEARING OUT TOWARDS
DAYBREAK AS DRIER AIR WORKS IN. PLAN ON SCATTERED VFR CEILNGS
DURING THE DAY AND AFTERNOON/EVENING STORMS TOWARDS TEH END OF
THE PERIOD...THOUGH TIMING/LOCATION OF ANY STORMS IS UNCERTAIN AT
THIS TIME.

&&

.HYDROLOGY...TONIGHT
340 PM CDT WED MAY 2 2012

RAINFALL FROM LAST NIGHT THROUGH EARLY THIS
MORNING RANGED FROM 0.25 TO 1.50 INCHES. RIVERS SEEMED TO HAVE
HANDLED THIS FAIRLY WELL WITH ONLY SOME WITHIN BANK RISES.
HOWEVER...WITH ANOTHER 1.25-2.00 INCHES POSSIBLE TONIGHT...MAINLY
ALONG/SOUTH OF THE I-94 CORRIDOR...WILL HAVE TO KEEP A CLOSE EYE ON
AREA STREAMS AND RIVERS FOR SOME LOCALIZED FLOODING POTENTIAL.

HYDROLOGIC STATEMENTS HAVE ALREADY BEEN ISSUED FOR SEVERAL RIVERS
FOR THE RISES THAT EITHER HAVE OCCURRED OR ARE EXPECTED TO OCCUR.
PLEASE REFERENCE THE LATEST STATEMENTS /MKERVSARX FGUS83/ FOR THE
MOST CURRENT INFORMATION.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
340 PM CDT WED MAY 2 2012

WI...NONE.
MN...NONE.
IA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR IAZ018-019-029-
     030.

&&

SHORT TERM...DAS
LONG TERM...DAS
AVIATION...ZT
HYDROLOGY...WELVAERT
Hazardous weather outlook, May 2, 8:23 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT WED MAY 2 2012

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-031200-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
823 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST MINNESOTA AND WILL
CONTINUE TO TRACK EAST TONIGHT. THE MAIN THREAT WITH THESE STORMS
WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO
DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY
AFTERNOON AND EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ018-019-029-030-031200-
CHICKASAW-CLAYTON-FAYETTE-FLOYD-
823 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT. CONFIDENCE IS
DROPPING FOR THE THREAT OF HEAVY RAIN AS MUCH OF THE FOCUS HAS
SHIFTED NORTH.  A FLASH FLOOD WATCH IS STILL IN EFFECT FOR
TONIGHT IN THE EVENT THAT THE STORMS SHIFT SOUTH.  LARGE HAIL AND
DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO
DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-WIZ054-055-061-031200-
ALLAMAKEE-CRAWFORD-GRANT-HOWARD-MITCHELL-RICHLAND-WINNESHIEK-
823 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT WITH LARGE HAIL AND
DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. SOME OF THESE STORMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS LOOK TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS THE
ENTIRE AREA FRIDAY THROUGH TUESDAY. HOWEVER...IT IS TOO EARLY TO
DISCERN IF SEVERE WEATHER COULD OCCUR WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/HALBACH

In the hours before

Local storm report, May 2, 9:18 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             WABASHA                 44.37N 92.05W
05/02/2012  M1.75 INCH       WABASHA            MN   LAW ENFORCEMENT

            CTY RD 10 JUST OUTSIDE OF WABASHA. 50 MPH WINDS ESTIMATED
            AS WELL.

&&

ZT
Local storm report, May 2, 9:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
923 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             7 NW WABASHA            44.44N 92.15W
05/02/2012  M1.00 INCH       PEPIN              WI   AMATEUR RADIO

&&

ZT
Local storm report, May 2, 9:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
927 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             4 WNW WABASHA           44.39N 92.12W
05/02/2012  M1.00 INCH       WABASHA            MN   AMATEUR RADIO

&&

ZT
Local storm report, May 2, 9:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
05/02/2012  M62 MPH          WABASHA            MN   DEPT OF HIGHWAYS

            MNDOT SITE MN069 ON US HWY 61

&&

ZT
Local storm report, May 2, 9:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
941 PM CDT WED MAY 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     TSTM WND GST     KELLOGG                 44.31N 92.00W
05/02/2012  M64 MPH          WABASHA            MN   DEPT OF HIGHWAYS

            MNDOT SITE MN069 IN KELLOGG ON US HWY 61

&&

ZT
Special weather statement, May 2, 9:52 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
952 PM CDT WED MAY 2 2012

WIZ029-033-034-042>044-030445-
ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TREMPEALEAU-
952 PM CDT WED MAY 2 2012

...STRONG TO SEVERE THUNDERSTORMS APPROACHING ADAMS...CLARK...
JACKSON...JUNEAU...MONROE AND TREMPEALEAU COUNTIES...

AT 949 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES
WEST OF ARCADIA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 70 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS
THUNDERSTORM. SEVERE WEATHER HAS BEEN REPORTED WITH THIS STORM.
WARNINGS MAY BE NEEDED AS THIS STORM GETS CLOSER

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
NORTH CREEK...INDEPENDENCE...SQUARE BLUFF...ELK CREEK...HIGHWAY 95
AND COUNTY D...WHITEHALL...BLAIR AND HEGG.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM THURSDAY
MORNING FOR SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:48 PM CDTSevere Thunderstorm WarningARXBuffalo72 min
May 2, 9:19 PM CDTSevere Thunderstorm WarningARXBuffalo56 min
May 2, 9:23 PM CDTSevere Thunderstorm WarningARXTrempealeau67 min
May 2, 9:33 PM CDTTornado WarningARXBuffalo27 min
May 2, 10:26 PM CDTSevere Thunderstorm WarningARXJackson30 min
May 3, 7:11 AM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau, Vernon49 min
May 3, 7:45 AM CDTSevere Thunderstorm WarningARXAdams30 min
May 3, 8:09 AM CDTSevere Thunderstorm WarningARXRichland26 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.